Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 23, 2016, 5:36 PM EDT for Effingham County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 23, 2016, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS82 KCHS 232136
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT SAT JUL 23 2016
GAZ101-118-232200-
INLAND CHATHAM GA-EFFINGHAM GA-
536 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND EFFINGHAM
COUNTIES UNTIL 600 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEINHARD...OR NEAR POOLER. THIS STORM WAS
NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...GARDEN CITY...PORT WENTWORTH...BLOOMINGDALE...
MONTEITH...MEINHARD AND SAVANNAH AIRPORT.
LAT...LON 3223 8138 3226 8117 3214 8111 3213 8112
3207 8127
TIME...MOT...LOC 2135Z 068DEG 3KT 3217 8122
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:53 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 23, 3:53 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Charleston SC 353 PM EDT SAT JUL 23 2016 .SYNOPSIS... High pressure will gradually shift offshore and persist through much of next week. && .NEAR TERM /THROUGH TONIGHT/... Any lingering convection will quickly dissipate this evening with the loss of insolation. There are signals that isolated to perhaps scattered showers/tstms could redevelop over the coastal waters after midnight within an area of enhanced surface moisture convergence. Some of this activity could brush the lower South Carolina coast, particularly Charleston County, but but most of this will remain offshore as low-level winds veer to the southwest. Will carry 20% pops for beach communities after midnight with non-mentionable pops elsewhere. Lows will range from the mid 70s inland to around 80 at the beaches, Downtown Charleston and around Lake Moultrie. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... Expect little change in the pattern through at least early week. A mid and upper level ridge will build over the area from the west, while a surface ridge will remain centered to the southeast. This will setup low level light south-southwest flow, becoming onshore near the coast each afternoon. Deep layer moisture remains marginal enough to keep slight chance to low end chance pops in the forecast for Sunday and Monday. Models in good agreement that moisture will be very marginal on Monday as mid/upper level dry layer develops over the region as the upper ridge builds slightly. Have kept slight chance pops Monday afternoon, with highest over the southwest/GA area. A slight increase in moisture is shown by models by Tuesday with slight to low end chance pops again during the afternoon. Given lack of upper forcing, main trigger for convection will continue to be the sea breeze and any low level/outflow boundary interactions. This time of year can never rule out possibility for isolated strong/severe storms, but widespread severe storms not expected. Temperatures will continue above normal with highs in the lower to mid 90s most areas away from the coast, and lows in the mid to upper 70s. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... Little change in the weather pattern expected through late week, with the primary surface features being Atlantic high pressure and a weak piedmont trough. Fairly typical summertime PoP scheme, with shower/thunderstorm coverage peaking in the afternoon and evening when instability is greatest. No more than 20-30% chances warranted at this time. Temperatures forecast to be above normal through the period. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR. Extended Aviation Outlook: VFR expected to prevail both sites through much of the week. Only brief flight restrictions possible each afternoon with isolated showers/thunderstorms. && .MARINE... Tonight: Low-level winds will veer to the southwest overnight as high pressure remains anchored well offshore. Speeds will increase to 10-15 kt with seas 2-4 ft. Sunday through Thursday: No highlights expected through the period. Atlantic high pressure will prevail with south-southeast winds through Monday, veering to south-southwest Tuesday through Thursday. Winds will be 15 knots or less and seas generally 3 feet or less. Isolated to scattered mainly late night through morning showers and thunderstorms each day. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && ST/RM
Hazardous weather outlook, Jul 23, 3:19 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EDT SAT JUL 23 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-241930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 319 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT SAT JUL 23 2016
GAZ101-118-232200-
INLAND CHATHAM GA-EFFINGHAM GA-
536 PM EDT SAT JUL 23 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND EFFINGHAM
COUNTIES UNTIL 600 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEINHARD...OR NEAR POOLER. THIS STORM WAS
NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...GARDEN CITY...PORT WENTWORTH...BLOOMINGDALE...
MONTEITH...MEINHARD AND SAVANNAH AIRPORT.
LAT...LON 3223 8138 3226 8117 3214 8111 3213 8112
3207 8127
TIME...MOT...LOC 2135Z 068DEG 3KT 3217 8122The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:38 AM EDT | Special Marine Warning | CHS | 67 min | |
| Jul 23, 9:37 AM EDT | Special Marine Warning | CHS | 83 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.